10 Signs of Klonopin Withdrawal
Most of the signs of Klonopin withdrawal are spotted first by the user and then by an outsider. In fact, the majority of the signs of withdrawal are related to the health and comfort of the user such as anxiety, nausea and high blood pressure. Unfortunately, some of the signs of Klonopin withdrawal cannot afford to be overlooked as they do pose serious health threats or risks to the recovering addict.
Klonopin withdrawal usually results in anxiety. This medication is often prescribed for the treatment of anxiety and therefore when it is no longer being taken it can cause seriously increased anxiety. Panic attacks and serious fear are also common signs of Klonopin withdrawal. If anxiety persists or if fear becomes so severe that the user cannot think rationally there could be serious danger.
Klonopin use can lead to extreme relaxation and when such use stops the user often feels very nervous. Often times, the nervousness that a user feels will lead to nausea and vomiting. Nausea, though not often easily spotted, is one of the most common signs of Klonopin withdrawal for a user to experience but it also tends to dissipate more quickly than other symptoms.
3. High Blood Pressure
When Klonopin use abruptly ceases or if a user reduces the dose of Klonopin that is being taken by a gradual amount without slowly weaning the drug down there is an increased risk of high blood pressure to occur. High blood pressure or heightened blood pressure are both common signs of Klonopin withdrawal. Unfortunately, high blood pressure cannot be seen and this makes such a symptom quite dangerous.
Along with anxiety, many people who stop taking Klonopin will feel paranoid. This paranoia will often extend beyond normal fears to include a number of irrational thought processes or behaviors. The user be afraid of people that they know and that otherwise would not cause them fear, they may have fears about situations or apprehensions that otherwise would not be there.
Sensitivity is one of the most common signs of Klonopin withdrawal. People who stop taking this benzodiazepine often feel increased sensitivity to light and sound. It may be difficult to deal with bright lights such as the sun or loud noises. This sensitivity may continue for a period of weeks or months after the Klonopin use stops.
6. Flu-like Symptoms
Like withdrawal from opiates, Klonopin withdrawal often leads to a number of flu-like symptoms such as runny nose, stuffy nose, nausea and vomiting. Most of these symptoms tend to appear early in the withdrawal phase and will then dissipate as time goes on as long as abstinence is maintained.
Feelings of being up and down often occur when a user has stopped taking Klonopin. Mania or heightened emotions are common signs of Klonopin withdrawal. Unfortunately, mania can be dangerous because a user may act irrationally during their manic episodes.
Restless Legs Syndrome, or RLS, often occurs when a user stops taking a benzodiazepine such as Klonopin. While RLS is not a deadly condition, this is one of the many signs of Klonopin withdrawal that can make remaining sober a challenge. RLS may cause interruptions in daily routines and in sleep making it difficult to cope with the problem without turning to medication or drugs.
People who stop taking Klonopin without gradually reducing the dose will often have a heightened sense of confusion or will feel out of place. This confusion can lead to panic or anxiety. Often, the confusion is the result of changes that occur within the brain while the drug is being eliminated from the body but, if left untreated, confusion can pose serious risks to the user.
10. Blurred Vision or Vision Loss
Although vision loss is not a common problem associated with Klonopin withdrawal, blurred vision does tend to occur in almost any case of withdrawal. This is one of the most common signs of Klonopin withdrawal and, while it is difficult to cope with, it is generally non-life threatening as long as the user does not attempt to operate heavy machinery or take part in major activities that would become dangerous if eye sight were interrupted or altered.